Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 16, 2017, 8:05 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2017, 8:05 PM EDT (00:05 UTC)
- Expired
- Jun 18, 2017, 8:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
549 WHUS42 KMHX 170005 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 805 PM EDT FRI JUN 16 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH SATURDAY EVENING... .CONTINUED 2 TO 3 FOOT LONG PERIOD SWELLS WILL CREATE A HIGH THREAT OF RIP CURRENTS THROUGH SATURDAY EVENING. NCZ095-103-104-170815- /O.EXP.KMHX.BH.S.0020.000000T0000Z-170617T0000Z/ /O.NEW.KMHX.BH.S.0021.170617T0005Z-170618T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 805 PM EDT FRI JUN 16 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL BE AROUND 8 AM AND 8 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ098-170115- /O.EXP.KMHX.BH.S.0020.000000T0000Z-170617T0000Z/ ONSLOW- 805 PM EDT FRI JUN 16 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... HOWEVER, A MODERATE THREAT FOR RIP CURRENTS WILL PERSIST ON SATURDAY. $$
6 follow-up statements
074 WHUS42 KMHX 170109 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 909 PM EDT FRI JUN 16 2017 ...HIGH THREAT OF RIP CURRENTS ALL BEACHES THROUGH SATURDAY EVENING... .CONTINUED 2 TO 3 FOOT LONG PERIOD SWELLS WILL CREATE A HIGH THREAT OF RIP CURRENTS THROUGH SATURDAY EVENING. NCZ098-170915- /O.EXA.KMHX.BH.S.0021.000000T0000Z-170618T0000Z/ ONSLOW- 909 PM EDT FRI JUN 16 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...ALL EASTERN NC BEACHES. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL BE AROUND 8 AM AND 8 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ095-103-104-170915- /O.CON.KMHX.BH.S.0021.000000T0000Z-170618T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 909 PM EDT FRI JUN 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...ALL EASTERN NC BEACHES. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL BE AROUND 8 AM AND 8 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
540 WHUS42 KMHX 170828 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 428 AM EDT SAT JUN 17 2017 ...HIGH THREAT OF RIP CURRENTS ALL BEACHES THROUGH THIS EVENING... .CONTINUED 2 TO 3 FOOT LONG PERIOD SWELLS WILL CREATE A HIGH THREAT OF RIP CURRENTS THROUGH THIS EVENING. NCZ095-098-103-104-172145- /O.CON.KMHX.BH.S.0021.000000T0000Z-170618T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 428 AM EDT SAT JUN 17 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...FROM SURF CITY NORTH TO DUCK. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL BE AROUND 8 AM AND 8 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HEDEN
806 WHUS42 KMHX 172309 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 709 PM EDT SAT JUN 17 2017 ...HIGH THREAT OF RIP CURRENTS CONTINUES FOR ALL BEACHES THROUGH SUNDAY... .CONTINUED LONG PERIOD SOUTHEASTERLY SWELL COMBINED WITH SOUTHERLY WINDS WILL CREATE A HIGH THREAT OF RIP CURRENTS THROUGH SUNDAY. NCZ095-098-103-104-181100- /O.EXT.KMHX.BH.S.0021.000000T0000Z-170619T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 709 PM EDT SAT JUN 17 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...FROM SURF CITY TO DUCK. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 830 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
684 WHUS42 KMHX 180913 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 513 AM EDT SUN JUN 18 2017 ...HIGH THREAT OF RIP CURRENTS CONTINUES FOR ALL BEACHES THROUGH SUNDAY... .CONTINUED LONG PERIOD SOUTHEASTERLY SWELL COMBINED WITH SOUTHERLY WINDS WILL CREATE A HIGH THREAT OF RIP CURRENTS TODAY. NCZ095-098-103-104-190000- /O.CON.KMHX.BH.S.0021.000000T0000Z-170619T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 513 AM EDT SUN JUN 18 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...FROM SURF CITY TO DUCK. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 830 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
322 WHUS42 KMHX 181435 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1035 AM EDT SUN JUN 18 2017 ...HIGH THREAT OF RIP CURRENTS CONTINUES FOR ALL BEACHES THROUGH SUNDAY... .CONTINUED LONG PERIOD SOUTHEASTERLY SWELL COMBINED WITH SOUTHERLY WINDS WILL CREATE A HIGH THREAT OF RIP CURRENTS TODAY. NCZ095-098-103-104-182245- /O.CON.KMHX.BH.S.0021.000000T0000Z-170619T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1035 AM EDT SUN JUN 18 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...FROM SURF CITY TO DUCK. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 830 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
067 WHUS42 KMHX 190005 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 805 PM EDT SUN JUN 18 2017 ...HIGH THREAT OF RIP CURRENTS AGAIN ON MONDAY ON ALL AREAS BEACHES... .LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN ON MONDAY. NCZ095-098-103-104-190815- /O.EXP.KMHX.BH.S.0021.000000T0000Z-170619T0000Z/ /O.NEW.KMHX.BH.S.0022.170619T0005Z-170620T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 805 PM EDT SUN JUN 18 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH MONDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...FROM SURF CITY TO DUCK. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 9 TO 10 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ 11
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 16, 7:32 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 16, 7:32 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
732 PM EDT Fri Jun 16 2017
.SYNOPSIS...
An offshore high/inland trough pattern will prevail through the
weekend. A cold front will approach from the northwest early
next week, then stall and dissipate midweek.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 730 PM Friday...Scattered showers and thunderstorms have
once again quickly dissipated tonight with loss of heating and
have dropped PoPs along the coast with just slight chance
inland. Latest HRRR and NAM12 shows some spotty showers moving
back toward the coast and inland toward morning and continued
the slight chance PoP after 06z. S/SW winds should lead to
another very mild night with lows low/mid 70s with some upper
70s possible near the coast.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 230 PM Friday...Main shortwave trough will remain west of
area but will push additional waves across eastern NC during the
day, producing another day of scattered to broken coverage of
showers and storms. Best coverage and highest POPs will be over
inland sections but will carry chance POPs along coast as well
with models all indicating possible scattered activity moving in
from offshore. CAPEs forecast a bit lower than this afternoon
thus even less of a severe threat. Max temps again near 90
inland with 80s beaches.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 300 PM Fri...Unsettled weather is likely for most of the
upcoming week, with daily bouts of showers and thunderstorms. A
dying cold front will provide more widespread showers and thunderstorms
Tuesday through Thursday.
Saturday night and Sunday...S/SW flow will dominate this period
with frequent chances for rain, as high pressure off the coast
brings in very moist air. Showers and thunderstorms may be
confined more towards the coast overnight Saturday into Sunday,
so have likely PoPs across the southern and central coastal
waters. More convection will fire up on Sunday, and have chance
PoPs for all areas but the Northern OBX. With high PWATS, 3000+
MUCAPE, but only 10 knots or so of 0-6 km shear, strong to
possibly severe pulse storms will be possible. High temps will
be in the upper 80s inland, with low to mid 80s along the coast.
Monday...SW flow increases ahead of an approaching cold front.
Shower and thunderstorm chances will continue, similarly to the
weekend. Severe thunderstorms look to be a bit more favorable as
0-6 km shear increases and MUCAPE values are similar to Sunday.
High temps will be mostly in the upper 80s inland, with low to
mid 80s along the coast.
Tuesday through Friday...A cold front will push into NC on
Tuesday before fizzling out midway through the state. A fairly
wet period is expected and have likely PoPs to indicate this
through Wednesday morning. As skies clear Wednesday afternoon,
convection is likely to develop over the coastal plain.
Increased 0-6 km wind shear values 25-30 kt, and MUCAPEs
1500-2000 J/kg, signal a threat for some strong to severe
storms again. Unsettled weather continues Thursday and Friday
with scattered thunderstorms possible both days. High temps will
be relatively cool Tuesday with highs mostly in the low 80s.
The rest of the week high temps will reach the upper 80s to low
90s inland, and the mid 80s along the coast.
Low temps through the period will mild, with low 70s inland and mid
70s along the coast.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /Through 00Z Saturday/...
As of 730 PM Friday...VFR conditions currently at all TAF sites
as precipitation has ended with mainly convection remaining
north and west of the CWA. Given very moist airmass and
persistence from last night, will continue to indicate period of
IFR fog between 08z and 12z again tonight. The fog will
dissipate quickly with VFR conditions expected into Saturday
evening. Scattered showers and thunderstorms will likely form
inland during the afternoon and have included Vicinity Thunder
for KPGV and KISO Saturday afternoon.
Long Term /Saturday through Wednesday/ As of 330 PM
Fri...Mostly VFR conditions likely for this period, with
scattered convection causing some brief IFR/MVFR conditions each
day. Patchy shallow fog in the late night/early morning will be
possible, especially in areas that received rainfall the
previous day. More widespread restrictions are possible late
Monday night through Wednesday as coverage of rain increases
with the approach of a cold front.
&&
.MARINE...
SHORT TERM /Through Saturday/...
As of 730 PM Friday...No big changes to the current forecast as
S/SW winds continue at 5-15 knots and seas 3 to 4 feet. All
models indicating some tightening of pressure gradient on
Saturday, resulting in SW winds increasing to 15-20 KT during
afternoon. Persistent large swells will continue tonight into
Saturday (15-18 second wave periods) with seas building to 4-5
feet Saturday.
Long Term /Saturday through Tuesday/
As of 330 PM Fri...Winds will be mostly SW 10-20 kts through
the weekend with seas 3 to 5 feet. Model guidance appears to be
a bit overdone with seas, suggesting some 6 foot waves off Cape
Hatteras. Based on climatology, with sustained winds of 20 kts
or less waves should be more in the 3 to 5 foot range. By Monday
and Tuesday winds remain out of the southwest but increase a
touch, as an approaching front tightens the pressure gradient.
This slight uptick in wind speeds (15-20 kts+) may be enough to
produce marginal small craft conditions and waves approaching 6
feet. This will be most for the central waters, with 3 to 5
elsewhere.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Saturday evening for NCZ095-
103-104.
MARINE...None.
&&
SYNOPSIS...JBM
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...SGK
AVIATION...CTC/JBM/SGK
MARINE...CTC/JBM/SGKHazardous weather outlook, Jun 16, 8:00 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 800 PM EDT Fri Jun 16 2017 NCZ095-103-104-180000- Carteret-Outer Banks Dare-Outer Banks Hyde- 800 PM EDT Fri Jun 16 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-180000- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 800 PM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-180000- Onslow- 800 PM EDT Fri Jun 16 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 3:04 PM EDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Newport/Morehead City NC
304 PM EDT FRI JUN 16 2017
NCZ045-046-080-081-162000-
Washington-Beaufort-Mainland Hyde-Tyrrell-
304 PM EDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MAINLAND
HYDE...WASHINGTON...NORTHEASTERN BEAUFORT AND WESTERN TYRRELL
COUNTIES...
At 303 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Roper to 9 miles north of Belhaven
to near Sladesville. Movement was northeast at 25 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Plymouth, Belhaven, Sladesville, Killkenny, Ponzer, Scranton,
Fairfield, Columbia, Roper, Creswell, Pantego, Drummond Point and
Harvey Point.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3606 7631 3560 7606 3529 7659 3530 7659
3532 7658 3533 7655 3533 7661 3561 7674
3592 7672 3594 7669 3594 7672 3606 7662
3605 7660 3601 7658 3601 7651 3603 7646
3608 7641 3609 7631
TIME...MOT...LOC 1903Z 218DEG 22KT 3592 7668 3567 7669 3544 7658
TLSpecial weather statement, Jun 16, 3:56 PM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
356 PM EDT FRI JUN 16 2017
NCZ047-103-162045-
Western Dare-Outer Banks Dare-
356 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MAINLAND DARE AND
NORTHWESTERN OUTER BANKS DARE COUNTIES...
At 356 PM EDT, a strong thunderstorm was located over Mashoes, or 8
miles southwest of Kill Devil Hills, moving northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Kill Devil Hills, Southern Shores, Manns Harbor, Mashoes, Manteo,
Wright Brothers National Monument and Avalon Pier.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Weak rotation has been noted with this storm. While not immediately
likely, a tornado could form at any time.
LAT...LON 3619 7571 3603 7557 3585 7579 3597 7595
3609 7582 3607 7580 3608 7579 3609 7574
3612 7575 3613 7575 3611 7574 3615 7575
TIME...MOT...LOC 1956Z 224DEG 26KT 3597 7581
11Special weather statement, Jun 16, 4:11 PM EDT, 3 hours 54 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 411 PM EDT FRI JUN 16 2017 NCZ046-162100- Tyrrell- 411 PM EDT FRI JUN 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TYRRELL COUNTY... At 410 PM EDT, a strong thunderstorm was located near Alligator, moving northeast at 5 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Alligator and Columbia. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Weak rotation has been noted with this storm. While not immediately likely, a tornado could form at any time. LAT...LON 3597 7596 3579 7614 3590 7631 3606 7621 TIME...MOT...LOC 2010Z 218DEG 4KT 3591 7618 TL
Special weather statement, Jun 16, 4:54 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
454 PM EDT FRI JUN 16 2017
NCZ029-044-162145-
Martin-Pitt-
454 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PITT AND
SOUTHWESTERN MARTIN COUNTIES...
At 454 PM EDT, a strong thunderstorm was located over Pitt Greenville
Airport, or near Greenville, moving northeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Greenville, East Carolina University, Pitt Greenville Airport and
Dowdy Ficklen Stadium.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3582 7735 3582 7733 3579 7726 3576 7726
3576 7721 3575 7720 3558 7735 3563 7752
3581 7743 3581 7742 3582 7742 3583 7741
3583 7739
TIME...MOT...LOC 2054Z 208DEG 12KT 3564 7742
SGKSpecial weather statement, Jun 16, 5:15 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
515 PM EDT FRI JUN 16 2017
NCZ047-103-162200-
Western Dare-Outer Banks Dare-
515 PM EDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MAINLAND
DARE AND NORTHWESTERN OUTER BANKS DARE COUNTIES...
At 514 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Point Harbor to near Manns Harbor.
Movement was northeast at 25 mph.
Winds in excess of 30 mph, pea size hail, and dangerous cloud to
ground lightning are possible with these storms.
Locations impacted include...
Kill Devil Hills, Southern Shores, Manns Harbor, Nags Head, Mashoes,
Manteo, Duck Coe Pier, Jockeys Ridge State Park, Roanoke Island
Festival Park, Wright Brothers National Monument, Nags Head Fishing
Pier, Avalon Pier, Wanchese and Outer Banks Fishing Pier.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3623 7579 3622 7574 3586 7555 3580 7562
3571 7585 3610 7584 3607 7580 3608 7579
3609 7574 3613 7575 3611 7574 3614 7575
3622 7577 3621 7580 3622 7578
TIME...MOT...LOC 2114Z 220DEG 21KT 3604 7581 3583 7578
SGKSpecial weather statement, Jun 16, 5:41 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
541 PM EDT FRI JUN 16 2017
NCZ029-162215-
Martin-
541 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARTIN COUNTY...
At 540 PM EDT, a strong thunderstorm was located near Robersonville,
or 8 miles west of Williamston, moving northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Williamston, Robersonville, Hamilton, Everetts and Hassell.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3601 7721 3599 7721 3599 7719 3595 7720
3593 7719 3594 7713 3593 7712 3593 7709
3594 7707 3594 7704 3589 7702 3589 7704
3586 7704 3586 7701 3590 7694 3589 7691
3575 7717 3585 7735 3602 7722
TIME...MOT...LOC 2140Z 213DEG 23KT 3587 7721
11The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:52 AM EDT | Small Craft Advisory | MHX | 25 hr |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.